Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 2, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jan 20, 2022, 2:39 PM PST for Nye County, Nevada. It took effect at Jan 21, 2022, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2022, 2:39 PM PST (22:39 UTC)
- In effect from
- Jan 21, 2022, 10:00 AM PST
- Expired
- Jan 21, 2022, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2083 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235 WWUS75 KLKN 202239 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 239 PM PST Thu Jan 20 2022 NVZ040-041-211345- /O.NEW.KLKN.WI.Y.0002.220121T1800Z-220122T0300Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 239 PM PST Thu Jan 20 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...From 10 AM to 7 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust may reduce visibilities at times, and high profile vehicles may experience travel challenges, especially along west to east routes. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
3 follow-up statements
295 WWUS75 KLKN 211004 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 204 AM PST Fri Jan 21 2022 NVZ040-041-220115- /O.CON.KLKN.WI.Y.0002.220121T1800Z-220122T0300Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 204 AM PST Fri Jan 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...From 10 AM to 7 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust may reduce visibilities at times, and high profile vehicles may experience travel challenges, especially along west to east routes. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
596 WWUS75 KLKN 212219 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 219 PM PST Fri Jan 21 2022 NVZ040-041-220300- /O.CON.KLKN.WI.Y.0002.000000T0000Z-220122T0300Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 219 PM PST Fri Jan 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...Through 7 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust may reduce visibilities at times, and high profile vehicles may experience travel challenges, especially along west to east routes. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
209 WWUS75 KLKN 220247 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 647 PM PST Fri Jan 21 2022 NVZ040-041-220400- /O.EXP.KLKN.WI.Y.0002.000000T0000Z-220122T0300Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 647 PM PST Fri Jan 21 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... The strong winds that affected portions of northern Nye county have subsided this evening. North to northeast winds 15 to 25 mph with gusts to 35 mph are possible, but will continue their downward trend. Therefore, the wind advisory is being allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 20, 2:38 PM PST, 1 minute earlier.
Area forecast discussion, Jan 20, 2:38 PM PST, 1 minute before
Area Forecast Discussion National Weather Service Elko NV 238 PM PST Thu Jan 20 2022 .SYNOPSIS...Light snowfall returns to far northern Elko County around sunset this evening. Scattered snow showers will expand south through much of the rest of Elko County this evening and overnight, and into White Pine County on Friday. Northerly winds will be gusty at times this evening through Friday evening. Dry conditions are expected Friday evening through the weekend. && .SHORT TERM...This evening through Friday night. Satellite imagery shows clouds dropping in across northern Humboldt and Elko Counties this afternoon. Near or shortly after sunset this evening snow showers will begin in northern Elko County as a relatively weak and quick moving system drops in from Oregon and Idaho. The system will continue to move S-SE later this evening and overnight. A few of the cities in northern Elko County such as Jackpot, Jarbidge, and Mountain City may see a half inch or so of snow by sunrise Friday. Most of the remaining valley locations in Elko County should only see a trace up to a quarter inch of snow by Friday morning. Most mountains in Elko County will see 1 to 3 inches of new snow tonight, with highest peaks receiving 3 to 6 inches of snow. Winds will be gusty at times this evening and overnight across Elko County, with blowing snow likely over and near mountains. Friday morning as the trough centers over east-central NV snow showers across Elko County will begin to diminish, with flurries or light showers beginning over portions of White Pine County. Northerly winds will be breezy across most of central NV on Friday, from the mid-morning through the early evening hours. Blowing dust will be possible across portions of central NV on Friday. Dry conditions are expected across the CWA Friday night, with cooler overnight lows as clouds diminish and northerly flow continues. .LONG TERM...Saturday through next Thursday. Upper ridging with the ridge axis located off the west coast will keep weather dry and fair for the weekend with generally northerly flow over the CWA. A shortwave is indicated to move thru the region in the Monday time frame, potentially closer to Tuesday. PWATs look to be quite low however and no precipitation is currently anticipated. Expect a modest increase in cloud cover and slightly breezier winds. With this upper pattern prevailing thru Thursday, look for a continuation of dry and generally tranquil weather for the second half of the long term. Temperatures will be near to slightly warmer than seasonable along with a slight warming trend thru the period. Highs will range from mid 30s to near 50 across northern Nevada and near 40 to mid 50s across central Nevada. Overnight lows look to be mostly in the teens to low 20s with some of the colder valleys scraping into the single digits. && .AVIATION...Snow showers are expected across portions of NE NV this evening and overnight, which will expand into east-central NV on Friday. KEKO may see a few light snow showers, however at this time conditions are expected to remain VFR. Northerly winds will be breezy to locally windy tonight into Friday, with strongest winds expected at KTPH Friday. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM to 7 PM PST Friday for Northeastern Nye County-Northwestern Nye County. && 96/92/96
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.